Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 13, 2021, 2:50 PM CDT for Santa Rosa County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2021, 2:50 PM CDT (19:50 UTC)
- Expired
- Aug 13, 2021, 3:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Mobile, AL
- Hail
- 0.00 in
- Wind
- 30
County Santa Rosa County, FL
The radar
The Eglin Afb radar (KEVX), 106 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.8 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1559 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
906
WWUS84 KMOB 131950
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
250 PM CDT Fri Aug 13 2021
FLZ203-204-132030-
Santa Rosa Coastal FL-Santa Rosa Inland FL-
250 PM CDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of southeastern Santa
Rosa County through 330 PM CDT...
At 250 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southeast of Bagdad, moving west at 5 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Milton, Bagdad, Oriole Beach and Pea Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3039 8712 3040 8701 3045 8694 3044 8688
3051 8702 3052 8699 3058 8698 3060 8702
3057 8700 3054 8704 3045 8707 3044 8709
3044 8710 3051 8709 3055 8714 3064 8717
3067 8681 3045 8680 3037 8712
TIME...MOT...LOC 1950Z 080DEG 5KT 3054 8696
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
MMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 13, 12:59 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Aug 13, 12:59 PM CDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1259 PM CDT Fri Aug 13 2021 .AVIATION... 18Z issuance...VFR conditions prevail through the period. Widely scattered showers and storms will develop this afternoon along the sea breeze and spread inland through early evening. Brief MVFR to IFR restrictions are within the vicinity of the strongest storms today. Localized gusty winds and frequent lightning are also possible within the vicinity of any storms. Storms subside this evening with light winds expected overnight. Another round of showers and storms will develop by mid-morning on Saturday. 07/mb && .PREV DISCUSSION... /issued 624 AM CDT Fri Aug 13 2021/ .NEAR TERM UPDATE /Now Through Saturday/...A large, broad upper trough is in place over the eastern two-thirds of Canada, with the base extending as far south as the central U.S. Great Plains and the Ohio River Valley. This trough will become more amplified through Today while slowly moving eastward, and take on a more negative tilt over southeast Canada and northeast Conus through the remainder of the week. Closer to home, weak upper ridging will persist over the southeast and southern Great Plains regions through the near term, while a weak inverted upper trough builds slightly northward over the Florida Peninsula and eastern Gulf. Meanwhile, a surface ridge extending down the eastern slopes of the Appalachians into the southeast states will largely persist through Friday, but becomes rather disorganized late in the week as Tropical Depression Fred is forecast to develop into a tropical storm within the next 12 hours and enter into the southeast Gulf Saturday afternoon. Locally, light northerly winds will occur during the overnight and early morning hours, becoming variable during the day both Friday and Saturday while remaining light. PWATs continue to remain fairly high over the region ranging around 1.9-2.1 inches and shear remains weak. MLCAPE values through the near term both this afternoon and Saturday afternoon look to be generally near 2000 J/kg. However, given the unpredictability of the extend and opaqueness of cloud coverage, it is difficult to determine which portion of the CWA will have the highest MLCAPE values. On Friday morning, any convective development over the marine area is again expected to spread inland and generally increase in coverage during the day aided by a modest land and sea breeze circulation and outflow generated by developing convection. Coverage today looks to be just a tad less compared to Thursday, mainly scattered. The NBM has slightly higher shower and thunderstorm coverage on Saturday (50 to 70 percent) due to the combination of a weak upper shortwave over the mid-Mississippi River region and the aforementioned upper trough building slightly northward over the Florida Peninsula. In terms of sensible weather, given the weakly sheared environment the main concern will be urban and small stream flooding potential through the period. Although, a few strong storms could produce locally strong winds associated with downbursts due to precip loading. Similar lows are forecast for Friday night. Highs still looks to range in the low to mid 90s across the region both today and Saturday, of course this will depend on cloud and rain coverage. Lastly, a low risk of rip currents is expected through the period. /22 BB/03 .AVIATION... 12Z issuance...VFR conditions will persist through the morning hours and into the afternoon. Scattered showers could begin mid morning along the coast and slowly spread inland this afternoon with the aid of the seabreeze and outflow boundaries. As storms increase in coverage and intensity, brief localized MVFR to IFR visbys could be possible within the vicinity of the strongest storms. Localized gusty winds could also be possible within the vicinity of any storms. Storms will subside in the early evening hours with VFR conditions continuing the remainder of the night. Winds will be light out of the south. BB/03 .PREV DISCUSSION... /issued 447 AM CDT Fri Aug 13 2021/ NEAR TERM UPDATE /Now Through Saturday/...A large, broad upper trough is in place over the eastern two-thirds of Canada, with the base extending as far south as the central U.S. Great Plains and the Ohio River Valley. This trough will become more amplified through Today while slowly moving eastward, and take on a more negative tilt over southeast Canada and northeast Conus through the remainder of the week. Closer to home, weak upper ridging will persist over the southeast and southern Great Plains regions through the near term, while a weak inverted upper trough builds slightly northward over the Florida Peninsula and eastern Gulf. Meanwhile, a surface ridge extending down the eastern slopes of the Appalachians into the southeast states will largely persist through Friday, but becomes rather disorganized late in the week as Tropical Depression Fred is forecast to develop into a tropical storm within the next 12 hours and enter into the southeast Gulf Saturday afternoon. Locally, light northerly winds will occur during the overnight and early morning hours, becoming variable during the day both Friday and Saturday while remaining light. PWATs continue to remain fairly high over the region ranging around 1.9-2.1 inches and shear remains weak. MLCAPE values through the near term both this afternoon and Saturday afternoon look to be generally near 2000 J/kg. However, given the unpredictability of the extend and opaqueness of cloud coverage, it is difficult to determine which portion of the CWA will have the highest MLCAPE values. On Friday morning, any convective development over the marine area is again expected to spread inland and generally increase in coverage during the day aided by a modest land and sea breeze circulation and outflow generated by developing convection. Coverage today looks to be just a tad less compared to Thursday, mainly scattered. The NBM has slightly higher shower and thunderstorm coverage on Saturday (50 to 70 percent) due to the combination of a weak upper shortwave over the mid-Mississippi River region and the aforementioned upper trough building slightly northward over the Florida Peninsula. In terms of sensible weather, given the weakly sheared environment the main concern will be urban and small stream flooding potential through the period. Although, a few strong storms could produce locally strong winds associated with downbursts due to precip loading. Similar lows are forecast for Friday night. Highs still looks to range in the low to mid 90s across the region both today and Saturday, of course this will depend on cloud and rain coverage. Lastly, a low risk of rip currents is expected through the period. /22 BB/03 SHORT TERM /Saturday night Through Sunday night/...This period will depend on the motion and strength of Tropical Depression Fred. The current forecast NHC has Fred making landfall as a Tropical Storm east of Apalachicola late Sunday night into Monday morning. This path would likely keep most of the impacts well east of the area. However, track and intensity forecasts remain very uncertain at this time due to the disorganized nature of Fred at this time. Please continue to monitor the latest forecasts from the National Hurricane Center on Tropical Depression Fred. Scattered showers and thunderstorms will likely increase from the southeast late Saturday night with higher rain chances across the area Sunday into Sunday night as moisture from Fred potentially moves into the area. /13 EXTENDED TERM /Monday Through Thursday/...The high rain chances continue next week as the forecast area is left in a state of weakness and moisture from Fred lingers across the region. It is possible that Fred's remnant surface low may not move directly out of the area after making landfall which could support heavy rainfall throughout the extended (since remnant tropical depressions are notorious heavy rainfall producers). However, there is still a significant amount of uncertainty as to how things will evolve especially in the first two days after it moves inland. Ultimately, the remnant surface low's movement will depend on how quickly the upper level ridge and surface high pressure over the Atlantic builds west. It is not guaranteed that Fred's remnant surface low will get hung up over the region, but there needs to be sufficient forcing to move the low far enough away from the area in order to rule out the higher rain potential. Regardless of how things evolve, scattered to numerous showers and thunderstorms are anticipated each day with convection generally following the diurnal pattern (offshore overnight and in the early morning then transitioning inland during the afternoon and evening). Daytime highs are expected to be in the low to mid 90s. Overnight lows will be seasonal with low to mid 70s inland and upper 70s to low 80s along the coast. /14 MARINE...Winds and waves will slowly increase throughout the weekend as Tropical Depression Fred approaches from the south. Scattered showers and storms will be possible each day and gusty winds, frequent lightning and hazardous seas will be possible within the vicinity of these storms. Fred will make its closest pass east of our area Sunday into Monday and while flow will likely become increasingly offshore, increased swell will keep wave heights elevated offshore. For more information regarding Fred please refer to National Hurricane Center advisories. BB/03 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Aug 13, 2:50 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
250 PM CDT Fri Aug 13 2021
FLZ203-204-132030-
Santa Rosa Coastal FL-Santa Rosa Inland FL-
250 PM CDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of southeastern Santa
Rosa County through 330 PM CDT...
At 250 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southeast of Bagdad, moving west at 5 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Milton, Bagdad, Oriole Beach and Pea Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3039 8712 3040 8701 3045 8694 3044 8688
3051 8702 3052 8699 3058 8698 3060 8702
3057 8700 3054 8704 3045 8707 3044 8709
3044 8710 3051 8709 3055 8714 3064 8717
3067 8681 3045 8680 3037 8712
TIME...MOT...LOC 1950Z 080DEG 5KT 3054 8696
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
MMNearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.